The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
468 Posts
Discussion Starter · #1 ·
:blink: My eyes have been so itchy, sore and just really hard to deal with....I can't seem to stop rubbing them and they just keep hurting more and more. Feels like they are burning right out of my head.:cry2: This has been going on since the lupus has flared up....it is miserable. I have tried to use moistening drops but they do no good but make my eyes hurt even more. Any ideas on how to get them to at least calm down. Karly:help:
 

·
Registered
Joined
·
12 Posts
Karly,

I too am really suffering with my eyes so I sympathise with you. I developed ulcers which have now cleared but I now have allergic conjunctivitis, Mine started with dry gritty and itchy eyes which I ignored so I really would urge you to see an eye specialist. Good luck

Victoria
 

·
Registered
Joined
·
4,583 Posts
:) Hi Karly, I remember talking to you about your anxiety and going outside, but the problem you posted today, I can't help you with, so sorry. About your eyes. Mine are gritty, sore, and sometimes the grittiness makes them water so that hubby thinks I am crying. All I do for my eyes is get a saliene eyewash (drops) and put one drop at a time in each eye, ending up with about 5 drops in each eye. It burns at first, and for a few minutes after, but then my eyes feel clean and clear. If we are on Plaquinel, we are supposed to get our eyes checked every 6-12 months by the kind of eye dr. that looks for diseases of the eye's, not the dr. that sees if you need glasses. I do hope that something will help your pain, and make you fell all better again. Take care and be well.:wink2:
 

·
Registered
Joined
·
521 Posts
karly,

Warm compresses help my eyes. I used just wake up with swollen beet red eyes with pusy stuff along the lashes. Now they stay that way,, i think it is the spring weather here and all the pollen.

WARM COMPRESSES. BIG RELIEF FOR ME.

Good Luck
Take Care
 

·
Registered
Joined
·
150 Posts
Hi Karly,

I also have extreme eye problems. I have SLE, RA and Sjogrens. I use a prescription called Pataday, which helps the itch. I use Genteal for the dryness.

I hope you start to feel better.

Take care,

Susan
 

·
Registered
Joined
·
66 Posts
Eye problems

I also have itchy burning gritty eyes. My GP prescribed me Minims artifiicial tears. I find it helps. They contain sodium chloride, hydroxyethylceooulose, boric acid and borax. They come in a box of 20 single use vials but I use each vial until its gone as not to waste them. It clears the grit and goop that forms, the white plaque that had formed in the corners of my eyes for years is now gone.
Stacie
 

·
Registered
Joined
·
642 Posts
Hi Karly and my sympathies ((hug))

I use hydromellose drops. I think the key is to use them regularly.

If your eyes are still sore you may wish to discuss steroid drops with your GP.

take care
 

·
Registered
Joined
·
5 Posts
I Can't See Very Well

I am on Plaquenil 400mg a day and go back for an eye exam in May (6 mos).
So far, no toxicity, but I DO have cataracts on both eyes. (I am 36) I had the cataracts BEFORE I started the Plaquenil.

Here's the problem....My eyes stay dry, but not gritty like some have stated. I do wear contacts. I cannot focus well. I have trouble on the computer no matter how large the font size and I absolutely cannot read on paper! This is a new thing for me. I do have floaters, so I am used to them. What is going on with my eyes? If anyone has any thoughts on this please post. I will call my eye dr on Monday. I cannot even text on my cell. *gasp*

Thank you!!!
Stroke Chick

P.S. Could this have something to do with the pain & nausea patches that i just started?
 

·
Registered
Joined
·
931 Posts
Hey there Stroke Chick,

I'm sorry to hear about your eye troubles; I don't really know much about cataracts but per the mobile texting there's some mobile phone companies in Europe that can put a program called Talks on the mobiles of people with sight problems for free and that reads everything out to you so you can use the phone and text no problem. Now I know the names of the european companies (not sure if you're in europe though!), but I'm not sure I'm allowed to post them here. You could try asking your mobile phone company though and they might know a little bit about the program or even be one of the companies that have it! I'm sure it exists in the States too, if that's where you are!

The trouble you have with the computer might be helped if you go into the accessibility settings; there you can make the screen contrast different (black on yellow for example) so it's easier on your eyes and you can increase the size of the font. Also internet explorer (for windows xp) has a magnifying glass with 100% written next to it on the bottom right corner; you can click on that and increase the magnification to 125 or 150%. That should make the fonts on the page bigger.

Hope your appointment with the eye doc goes ok!

Zoi

Ps. Karly it sounds like maybe a visit to your eye doc is in order... I hope you get to the bottom of what's going on soon! Eye troubles are really no fun... :(
 

·
Registered
Joined
·
66 Posts
Stroke Chick,

Your pain patches can cause blurred vision, it is a side effects of opioids. Sometimes it clears on it's own but it may take a little while. Also, antiemetics (sickness medications) can also cause blurred vision. I sure do hope that what is causing your blurred vison and not something sinister. Take Care.
Stacie
 

·
Registered
Joined
·
69 Posts
Karly - it sounds like an allergy of some sort to me. Check with your doctor. My experience with eyes is that the longer you leave attending to it the worse it is. I've had a lot of eye trouble over the years & it's a hard lesson I've had to learn.

Strokegirl - Just on floaters, I've had them on & off for the last year. When I increased my pred they reduced however my opthomologist said that some people are just more sensitive to floaters (which is the gel in your eye) - so basically he said I'd have to put up with it...although he sent me for a cat scan & ultra sound on my eyes to make sure it wasn't thyroid eye disease. Don't be scared to ask for scans etc of the eyes.
 
1 - 11 of 11 Posts
Top